Denosumab-induced hypocalcaemia in high bone turnover states of malignancy and secondary hyperparathyroidism from renal failure

  • Farinola N
  • Kanjanapan Y
  • 18

    Readers

    Mendeley users who have this article in their library.
  • 18

    Citations

    Citations of this article.

Abstract

Denosumab, an anti-resorptive treatment for osteoporosis and skeletal metastases from solid tumours, can cause hypocalcaemia. The incidence may be higher than previously reported due to varying serum calcium cut-off and timing of measurement. The following cases illustrate patients at risk of hypocalcaemia despite supplementation. These populations, with underlying high bone turnover from metastatic bone disease or secondary hyperparathyroidism due to renal failure, may require closer monitoring of calcium levels post-denosumab administration.

Author-supplied keywords

  • Calcium
  • Denosumab
  • Hyperparathyroidism
  • Hypocalcaemia
  • Osteoporosis
  • Renal insufficiency

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • N. Farinola

  • Y. Kanjanapan

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free